MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Model Number G48028
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor kinked/ stretched/ broken/ compressed'."impossible to deploy stent".Rep will arrange return."as per complaint form": stent would not deploy.Additional information received 19-dec-2018: was the directional button fully engaged? yes.Did the red indicator move when the trigger was pressed? yes.Did the red indicator continue to move after the delivery stopped? yes.Were any cracking/popping sounds heard from the handle? not known.Was the stent partially exposed? no.If the stent was partially exposed, was it possible to recapture the stent fully before removal? na.Were any additional procedures needed? no.
 
Additional Manufacturer Narrative
510(k) number: k163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031, information pertaining (b)(4).Importer site establishment registration number: (b)(4).The device involved in the complaint was evaluated in the laboratory on the (b)(6) 2019.Flexor was observed broken.Following the laboratory evaluation additional complaint file was raised to address second failure mode, slight kink was observed during the lab evaluation, possibly as a result of transport returns additional complaint file was raised post investigation to address the second failure mode, "user error - use of non- recommended wire guide" prior to distribution all evo-25-30-8-c devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-25-30-8-c device of lot number c1311877 did not reveal any discrepancies that could have contributed to this issue.There is no evidence to suggest that this issue affects the entire lot #c1311877; upon review of complaints this failure mode has not occurred previously with this lot #c1311877.The instructions for use ifu0052-10 which accompanies delivery system description and instructs the user to "the stent is mounted on an inner catheter, which accepts a.035 inch wire guide, and is constrained by an outer catheter." there is evidence to suggest that the customer did not follow the instructions for use ifu0052-10 "the stent is mounted on an inner catheter, which accepts a.035 inch wire guide, and is constrained by an outer catheter." however as per additional information received the 0.025 inch wire guide was used.This will be investigated a separate file.A definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause of failure could be attributed to torturous anatomy, causing a build-up of pressure and resulting in the flexor breaking.Additionally a possible cause for the issue occurring may be due to delamination of the ptfe liner of the outer sheath.A project was carried out to make improvements to the flexor design.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor kinked/ stretched/ broken/ compressed' "impossible to deploy stent" rep will arrange return."as per complaint form": stent would not deploy.Additional information received (b)(6): 1.Was the directional button fully engaged? yes 2.Did the red indicator move when the trigger was pressed?yes 3.Did the red indicator continue to move after the delivery stopped?yes 4.Were any cracking/popping sounds heard from the handle?not known 5.Was the stent partially exposed?no 6.If the stent was partially exposed, was it possible to recapture the stent fully before removal?na 6.Were any additional procedures needed?no.
 
Additional Manufacturer Narrative
510(k) number: k163468.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to (b)(4).Importer site establishment registration number: (b)(4).Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿flexor kinked/ stretched/ broken/ compressed' "impossible to deploy stent" rep will arrange return."as per complaint form": stent would not deploy.Additional information received (b)(6) 2018: 1.Was the directional button fully engaged? yes 2.Did the red indicator move when the trigger was pressed?yes 3.Did the red indicator continue to move after the delivery stopped?yes 4.Were any cracking/popping sounds heard from the handle?not known 5.Was the stent partially exposed?no 6.If the stent was partially exposed, was it possible to recapture the stent fully before removal?na 6.Were any additional procedures needed?no.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC METALLIC EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8252017
Report Number3001845648-2019-00021
Device Sequence Number1439762
Product Code MQR
UDI-Device Identifier10827002480282
UDI-Public(01)10827002480282(17)190106(10)C1311877
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2019
Device Model NumberG48028
Device Catalogue NumberEVO-25-30-8-C
Device Lot NumberC1311877
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/16/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer12/12/2018
12/12/2018
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date02/13/2019
03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1